H-Index
79
Scimago Lab
powered by Scopus
JCR
Clarivate
Analytics
16%
Acceptance
Rate
call: +1.631.470.9640
Mon-Fri 10 am - 2 pm EST

Logo

Medical Science Monitor Basic Research
AmJCaseRep

Annals
ISI-Home

eISSN: 1643-3750

Get your full text copy in PDF

Severe thrombocytopenia related to trastuzumab infusion

Marina Mantzourani, Helen Gogas, Aikaterini Katsandris, John Meletis

Med Sci Monit 2011; 17(7): CS85-87

DOI: 10.12659/MSM.881838


Background:    Trastuzumab is a humanized, monoclonal antibody that interferes with the HER2/neu receptor and binds selectively to the HERB2 protein which causes uncontrolled proliferation of malignant breast cells.
    Case Report:    We report a case of severe thrombocytopenia related to trastuzumab administration. Three days after the first dose of single-agent trastuzumab, the patient was admitted to the hospital with nose bleeding, petechiae and platelet counts of 5×109/L.
    Conclusions:    The patient showed a self-limiting trastuzumab-related thrombocytopenia. Among the reported cases of trastuzumab-induced severe thrombocytopenia, this patient is the only one who did not interrupt trastuzumab treatment. It is possible that our patient showed progressive reduction of immune-mediated thrombocytopenia caused by trastuzumab administration.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree